MAUDE Adverse Event Report: LUMENIS BE LTD M22; M22 FOR INTENSE PULSED LIGHT (IPL) AND LASER SYSTEM

LUMENIS BE LTD M22; M22 FOR INTENSE PULSED LIGHT (IPL) AND LASER SYSTEM
Model Number M22
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 11/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Lumenis received an adverse event report on a patient who sustained injury following treatment by m22 device.
 
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the user facility directly.Attempts by emails and phone calls have been made to obtain, patient treatment settings, patient information, patient photo.Customer reports that ipl treatment burned patient and reporting handpiece has been more hot during use.Service engineer visited the facility, tested this device and advised: "upon inspection it was found that the water pump assembly bracket was missing.The assembly bracket is not critical for the pump to function; it can run without the bracket in place however without the bracket in place the pump vibrates at high speeds during treatments so it could bump into or damage other components.I replaced pump assembly bracket."i noticed while the system was running, the pump was heating up very quickly, it was very hot to the touch as well as the system covers and coolant tank, and the system itself is an older system and the pump had not been replaced since installation, so to ensure maximum output efficiency i replaced it."i noticed that there could be a few reasons for the increased heat.I swapped ipl handpieces with a known good to verify it was not a faulty handpiece and the other handpiece also heated up very quickly, which led me to believe that the issue was not in the handpiece itself but with the system side of the equipment.I also noticed that the coolant tank spraying some water from the top, so i adjusted the set screw on the top of the tank lid to aid with water circulation inside the coolant tank and throughout the system.As well as performed a full power calibration to ensure every cooling system component was receiving adequate voltage to function properly.After all of those steps the handpiece was much colder to the touch and i fire it repeatedly and it did not heat up as it was earlier, so it might have been a combination of all of these steps which aided in the cooling."after replacement, completed voltage calibration for operating the water pump and fan rpm voltage calibration.Verified proper flow and system was cooling in accordance with lumenis standards.Performed lumenis checklist and pm procedures.Replaced deionized water filter.Cleaned resurfx water filter.Verified no loose or damaged wiring.Verified all filters and light guides were present and working for ipl handpieces as resurfx tip was in good condition.Tested ipl handpiece 100 shots with no errors as well as resurfx handpieces 100 shots with no errors populating.All energy outputs measured within specifications.Refilled main and resurfx coolant reservoirs.Verified all modes of system operability to be working.System is fully functional and ready for use." later, after discussion on this issue with the gso representative, he advised that the system is equipped with variety of measures which will prevent overheating of the ipl crystal, and cause serious injury.The mitigations as follows: the system has a flow switch.If the pump is faulty and water is not flowing, the system stops working and displays an error.If coolant has been overheating for any reason, the system sends a message.When the water temperature reaches 50°c.Then in order to proceed users should press ok to continue operation.If they do that, the sequences lies on their responsibility.Based on this information, the reported overheating of the ipl, likely caused by the issue in cooling system, but this overheating could not be a reason for serious injury (if any), because the crystal couldn't reach the temperature over 50°c.Device malfunction wasn't the suspected cause of the serious adverse event.Since the reported malfunction is not related to the serious injury, and we have not received confirmation of a serious injury, it does not appear in the malfunction list.Therefore, despite the question in the decision tree, the malfunction list does not need to be updated.Since no essential information was received within period which is determined for reportability, lumenis is reporting this event to the fda in an 'abundance of caution'.Should additional significant information become available, the complaint record will be updated accordingly and a follow-up medwatch report will be submitted.

Brand Name
M22
Common Device Name
M22 FOR INTENSE PULSED LIGHT (IPL) AND LASER SYSTEM
Manufacturer (Section D)
LUMENIS BE LTD
9 hakidma street
po box #426
yokneam, isr 20692 36
IS  2069236
Manufacturer (Section G)
LUMENIS BE LTD
9 hakidma street
po box #426
yokneam, isr 20692 36
IS   2069236
Manufacturer Contact
roman vernik
9 hakidma street
po box #426
yokneam, isr 20692-36
IS   2069236
MDR Report Key23742456
Report Number3021349626-2025-00011
Device Sequence Number15570786
Product Code GEX
UDI-Device Identifier07290109140360
UDI-Public07290109140360
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K170060
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberM22
Device Catalogue NumberGA-0005300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Initial Report FDA Received Date12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown